MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 120602FP
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during prep of a model 120602fp fogarty catheter, the balloon was found to be defective.There was no patient involvement.The catheter came from lot number 63850952.The edwards sales representative spoke with the facilitys or director and was informed that they discovered the surgeon was over-inflating the balloons.The rep suggested an in service and further education was declined, as the other surgeons and or staff denied having any issues with fogarty balloon inflation.The suspect catheter was available for return.
 
Additional Manufacturer Narrative
The product evaluation lab received one model 120602f catheter for evaluation.As received, the spring tip was stretched.The balloon appeared to be pulled out from the proximal windings and was torn circumferentially at the distal windings.The torn latex was not returned.No other visible damage was observed from the catheter body.A device history record review was completed and documented that the device met all specifications upon distribution.The customer report of a defective balloon was confirmed on evaluation.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.As part of the manufacturing procedure, 100 percent balloon inspections are performed during the manufacturing process.Complaints incidence will continue to be monitored, and applicable actions will be taken as required.Per the ifu, balloon rupture and catheter separation, as a result of excessive pull force applied to remove adherent material, are the most frequent causes of reported failures.To minimize the risk of vessel damage, balloon rupture, or tip detachment, the maximum recommended inflation volume and pull force for the catheter should not be exceeded.See specification table.

Brand Name
FOGARTY ARTERIAL EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
9492500294
MDR Report Key14239248
Report Number2015691-2022-05447
Device Sequence Number17254796
Product Code DXE
UDI-Device Identifier50690103205201
UDI-Public(01)50690103205201(17)230929(11)210630(10)63850952
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMEN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2023
Device Model Number120602FP
Device Lot Number63850952
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2022
Initial Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown